Alert archive / Missouri / Red Flag Warnings in 2020
Red Flag Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Mar 8, 2020, 3:53 AM CDT for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 8, 2020, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2020, 3:53 AM CDT (08:53 UTC)
- In effect from
- Mar 8, 2020, 12:00 PM CDT
- Expired
- Mar 8, 2020, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
All 34 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2725 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564 WWUS83 KSGF 080853 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 353 AM CDT Sun Mar 8 2020 ...Critical Fire Weather Conditions Again This Afternoon... MOZ055>058-067>071-077>082-088>097-101>105-090000- /O.NEW.KSGF.FW.W.0004.200308T1700Z-200309T0000Z/ Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski- Phelps-Barton-Cedar-Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene- Webster-Wright-Newton-Lawrence-Christian-Douglas-Howell-McDonald- Barry-Stone-Taney-Ozark- 353 AM CDT Sun Mar 8 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR LOW HUMIDITY AND STRONG SOUTH WINDS FOR FIRE WEATHER ZONES 055, 056, 057, 058, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 102, 103, 104, AND 105... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...Fire weather zones 055, 056, 057, 058, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 102, 103, 104, and 105. * WIND...South winds of 15 to 30 mph with gusts up to around 40 mph. * HUMIDITY...Afternoon humidity values will fall to 20 to 25 percent. Some locations could fall into the upper teens. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Wise
2 follow-up statements
242 WWUS83 KSGF 081450 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 950 AM CDT Sun Mar 8 2020 ...Critical Fire Weather Conditions Again This Afternoon... KSZ073-097-101-MOZ066-082300- /O.EXA.KSGF.FW.W.0004.200308T1700Z-200309T0000Z/ Bourbon-Crawford-Cherokee-Vernon- 950 AM CDT Sun Mar 8 2020 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW HUMIDITY... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect until 7 PM CDT this evening. * AFFECTED AREA...Fire weather zones 055, 056, 057, 058, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 102, 103, 104, and 105. * WIND...South winds of 15 to 30 mph with gusts up to around 40 mph. * HUMIDITY...Afternoon humidity values will fall to 20 to 30 percent. Some locations could fall into the upper teens. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ055>058-067>071-077>082-088>097-101>105-082300- /O.CON.KSGF.FW.W.0004.200308T1700Z-200309T0000Z/ Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski- Phelps-Barton-Cedar-Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene- Webster-Wright-Newton-Lawrence-Christian-Douglas-Howell-McDonald- Barry-Stone-Taney-Ozark- 950 AM CDT Sun Mar 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW HUMIDITY... * AFFECTED AREA...Fire weather zones 055, 056, 057, 058, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 102, 103, 104, and 105. * WIND...South winds of 15 to 30 mph with gusts up to around 40 mph. * HUMIDITY...Afternoon humidity values will fall to 20 to 25 percent. Some locations could fall into the upper teens. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ DSA
373 WWUS83 KSGF 082355 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 655 PM CDT Sun Mar 8 2020 ...Red Flag Warning Allowed to Expire... .Conditions will continue to improve through the evening hours. KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-090100- /O.EXP.KSGF.FW.W.0004.000000T0000Z-200309T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 655 PM CDT Sun Mar 8 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105... Relative Humidity values will continue to increase for the evening, while at the same time, surface winds are diminishing to 10-20 mph. Thus the Red Flag Warning will be allowed to expire at 7 pm. $$ Raberding
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Mar 7, 11:19 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 7, 11:19 PM CST, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1119 PM CST Sat Mar 7 2020 .SHORT TERM...(This evening through Sunday) Issued at 230 PM CST Sat Mar 7 2020 A short wave upper level ridge was building over the Ozarks today with surface high pressure pushing east of the area. This combination was allowing for mostly sunny skies and breezy southerly winds to continue this afternoon. This has resulted in temperatures climbing into the upper 50s to lower 60s, making for a rather nice mild day. As we head into this evening and into Sunday morning the ridge will move east of the area as an upper level trough digs across the plains. This will allow a surface low to move across the plains as well and tighten the surface pressure gradient, bringing gusty winds to the area. Winds will gust from 25 to 30mph at times overnight. The good part of the winds is that they with remain southerly which will continue to bring moisture into the area and warmer air as we head into Sunday. The increasing moisture will aid in fire weather conditions across the area. Initially, locations from Southeastern Kansas to Central missouri north of of I-44 will see elevated fire weather to near Red Flag criteria. The increasing moisture through the morning in advance of a storm system that will towards the area late Sunday, should mitigate fire weather concerns by early in the afternoon. We will continue to monitor however. Winds will continue to be breezy with gust around 30-35mph possible. .LONG TERM...(Sunday Night through Saturday) Issued at 230 PM CST Sat Mar 7 2020 A storm system will swing across the plains an into the Ozarks Late Sunday evening into Monday morning. Rain is expected to overspread the region by Monday morning with occasional moderate period of rain around three quarters of an inch of rain forecast. The system did slow a little with the latest models which made the start time Sunday evening later but will also linger the rain into Tuesday morning. Instability with this system is lacking, though an isolated rumble of thunder may occur. We will briefly dry out Tuesday before another quick moving system slides into the area Wednesday morning and exits the area that evening. This system looks a bit more dynamic with showers and thunderstorms expected. Storms will most likely be focused across far southern Missouri. Yet another storm system will then make a bee line towards the Ozarks for the end of the will with little in the way of a break from the Wednesday system. Overall, this coming week looks rather wet. Through the week temperatures will be rather mild with overnight lows in the 40s and highs in the 60s for the most part. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1116 PM CST Sat Mar 7 2020 Increasing low- level winds continue to be the main forecasting concern during this TAF period. As of 05z, the surface pressure gradient was tightening in response to a 30-40 kt southwest-to- northeast oriented low- level jet nosing into southwest Missouri. Some low- level wind shear is likely in the lowest 3 kft for JLN. Surface winds will become gusty between 12z and 18z Sunday across the regional terminals with frequent southwest gusts between 20-30 kts. Beyond 00z, clouds will begin to filter in and ceilings will gradually lower as a frontal system draws closer to the area. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Albano
Hazardous weather outlook, Mar 7, 7:33 PM CST, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 733 PM CST Sat Mar 7 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 733 PM CST Sat Mar 7 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty southerly winds will occur again on Sunday, with gusts up to 35 mph expected at times. The strongest winds will be across southeastern Kansas and western Missouri. A dry and warm air mass will once again be in place leading to elevated to significant fire weather conditions again Sunday afternoon. A few thunderstorms will be possible late Sunday night and into Monday and Monday night as low pressure and a front track through the outlook area. Additional isolated thunderstorms will be possible at times throughout the week and into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Albano
Nearby
Red Flag Warnings in Missouri, 2020Red Flag Warnings in Kansas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.